CSN Login
Members Online: 19

Reoccurance and Irinotecan

bryancarson's picture
bryancarson
Posts: 47
Joined: Jan 2004

Hey, I logged on a couple weeks ago with higher than normal CEA results and have just found out that I have a new, very small growth on my liver and will be undergoing chemo treatments again. 5FU, Leuokovorin, and a drug I'm not familiar with, Irinotecan. Has anyone undergone treatement with this combo before? I would love to hear what anyone has to say about it or if they have heard about it... Let me know.

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hey Bryan,

So sorry about the new growth on the liver. Sorry that I can't help you with the new drug you will be taking, but just wanted you to know that I will be praying for you.

I went today for my bi-monthly blood tests and then I will have my annual CT scan in October. I always get nervous at this time.

Let us know how you are doing.

Kerry

swelsh
Posts: 10
Joined: Oct 2003

Irinotecan is also known as CPT-11 and Camptosar. The drug has been approved for several years so I'm sure that there are plenty of people on this board who have had the same combo as you. I have had 8 treatments with the 5FU (pump over 46 hours), leuc., Irinotecan, plus Avastin every two weeks. The Irinotecan can cause diarrhea and low white blood counts. It can also cause hair loss. I haven't had too much diarrhea but I think that's because I take Zofran for the nauseous feeling I get. I have had low white blood counts but get Neuprogen shots to combat that side effect. My hair has thinned considerably from the 5-FU but I have been on the 5-FU for 17 treatments. I have also had trouble maintaining my weight but considering I was thin before all the treatments it's not surprising. All in all the treatments have not been fun (as with most chemo) but are doable. It could be much worse. Hope this has been helpful. Let me know if I can give you any other info. Good luck with your treatments and let us know how you are doing.
Sally

StacyGleaso's picture
StacyGleaso
Posts: 1246
Joined: Mar 2003

Hi Bryan,

Sorry to hear about your recent developments. I had stage 4, with liver mets, nearly 3 yrs ago. All is fine today. I had CPT-11 and Camptosar, no side effects at all. This minor setback is just that...MINOR. Detection is key, and since it's been detected, it can be addressed and eliminated.

Keep in touch,

Stacy

gabor
Posts: 25
Joined: Jul 2004

Hi Bryan
My husband just completed his 4th treatment (5fu/leuc/CPT11) for Stage III . He experienced some hair loss, mild nausea and diarrhea. The diarrhea, which always arrives 4 days after treatment is gone by the next day. The trick is to react to it as soon as symptoms appear. He'll be taking a break from the CPT11 for about 6 weeks for radiation treatments and continuous 5fu infusion. Then, he'll go back to the CPT11/5fu combination another 4 months.
Good luck with your treatments and let us know how your doing.
Linda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network